MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 35 FRAMER DETACHABLE; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 35 FRAMER DETACHABLE; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 45-651434
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a splenic embolization, the coil detached in the microcatheter without use of the controller.The coil was removed in its entirety along with the catheter.A new catheter was inserted in the patient to complete the procedure.There was no reported patient injury and the patient is reported to be stable.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The unintentional detachment without use of the controller could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.Images were provided; however, the investigation is ongoing.Upon completion of the investigation of the images provided, a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Additional Manufacturer Narrative
Three radiographic images were provided for evaluation.They show a catheter positioned, presumably in a large splenic aneurysm, and a platinum coil partially out the distal end of the catheter.There are irregular gaps in the radiopacity of the coil, which is consistent with the coil damage described in the report; however, the exact cause for the stretched coil described in the report was not observed on these images.The investigation of the returned coil system found the implant to be separated from the pusher with coils severely stretched and tangled at the proximal section and partially advanced through the microcatheter.The pusher was not returned for evaluation.The investigation found the implant's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The microcatheter used in the procedure was found to be kinked at 35cm from the distal tip, which is consistent with the coil becoming stuck at the distal end of the microcatheter and stretching during retrieval as described in the reported event.The physical evaluation of the microcatheter could not identify the conditions or circumstances that led to the distal kink, but the kink is consistent with the device experiencing forces over specification.
 
Event or Problem Description
Please see h10 for device investigation results.

Brand Name
AZUR 35 FRAMER DETACHABLE
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16550757
Report Number2032493-2023-00622
Device Sequence Number3021379
Product Code KRD
UDI-Device Identifier00810170016127
UDI-Public(01)00810170016127(11)200702(17)250630(10)2007025K8
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111307
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number45-651434
Device Catalogue Number45-651434
Device Lot Number2007025K8
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown